# SDR 97ZZZX2344

- Difficulty date: April 19, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8209P
- Make and model: Piper PA-24-250
- Aircraft serial: 243461
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Strainer Gasket
- Part number: 2245800
- Condition: Leak
- Location: Fuel Strainer
- Part time: 46 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

REPLACED FUEL STRAINER SCREEN/GASKET IN MARCH, 1996 WITH PN 22458-00 PURCHASED FROM PIPER.  DURING ANUAL INSPECTION, FOUND FUEL STRAINER SEEPING AROUND CLAMP.  UNABLE TO STOP SEEP WITH NEW CLAMP.  THE DISTANCE BETWEEN BOWL ASSY AND COVER IN THE GASKET AREA IS .040 INCH.  THE 22458-00 SCREEN/GASKET ALSO MEASURED .040 INCH.  THIS DID NOT LET THE CLAMP PULL THE COVER AND BOWL TOGETHER ON THE GASKET TIGHT ENOUGH TO PREVENT LEAKING.  A NEW FAA/PMA SCREEN/GASKET FROM WEBCO AIRCRAFT, PN W22458-000, MEASURED .068 INCH AND SEALED THE FUEL STRAINER WITH NO LEAKS.  PIPER AIRCRAFT REP STATED REQUIRED DIMENSIONS FOR THIS GASKET WERE NOT AVAILABLE FROM PIPER AS IT IS PROPRIETARY.
